Results 1 to 2 of 2
Dilaudid and/or Methadone withdrawals--pls help
  1. #1
    Brenda33 is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Unhappy Dilaudid and/or Methadone withdrawals--pls help

    I can't believe I am on here but I really need help. I have fibromyalgia which includes chronic pain and chronic fatigue. This condition alone has turned my life upside down. I'm a wife to a very supportive husband and the mother to a precious 4 year old son. About 5 years ago (actually during my pregnancy) I started having pains from head to toe and was put on bed rest at 5 months. After delivery, the pain did not go away and after seeing 30+ doctors (I saw so many because I didn't want to believe I had fibromyalgia and was hopeful that what I had was curable) I ended up at a pain clinic at a hospital. I felt that was better than just picking one off the street. I felt that I needed to go the safest way and that a pain doctor with Baylor College of medicine would care for my life. I went from Hydrocodone to Fentanyl to oxycontin to oxycodone, you name it and I have probably taken it. Two weeks ago I went to see a new pain doctor since we moved and mine was 80 miles away round trip. This doctor was very concerned about the pain medications I was taking. I was taking Dilaudid 4mg 5 times a day and Methadone 10mg 3 times a day (but generally only took it twice a day) and on that combination for over a year. Geez...I'm sorry this is so long. My appointment with the new pain doctor was on Monday, March 5th and I started "tapering" on Tuesday March 6th. He took me completely off Dilaudid and replaced it with Hydrocodone 7.5/325mg 1 tablet every 6 hours and Methadone 5mg 1 tablet three times a day. I know it doesn't seem like much compared to a lot of the stories on here that I have read. The first few days were horrible. My husband and I looked into rapid detox and having me do in-patient detox. I have never been away from my son and he is very close to me. I am disabled so I'm home with him all day. I have had so much aggravation that I have been yelling at my son during the day--one time he even covered his face. I am scaring MY OWN SON! I feel awful but it's like at the time I can't help it. I don't have any family to help us. How do I deal with the withdrawals? It's been 6 1/2 days and I'm still having withdrawals--not sure if it is from the lack on Dilaudid or the 5mg decrease in Methadone? Any advise would be greatly appreciated. I am in so much physical pain right now...not sure if it is from fibromyalgia or a symptom of withdrawals. I find myself taking klonopin (sp?) and Flexerall to help. I'm sorry this is so long.

  2. #2
    ARTIST658 is offline Platinum Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    2,226

    Default

    Quote Originally Posted by Brenda33 View Post
    I can't believe I am on here but I really need help. I have fibromyalgia which includes chronic pain and chronic fatigue. This condition alone has turned my life upside down. I'm a wife to a very supportive husband and the mother to a precious 4 year old son. About 5 years ago (actually during my pregnancy) I started having pains from head to toe and was put on bed rest at 5 months. After delivery, the pain did not go away and after seeing 30+ doctors (I saw so many because I didn't want to believe I had fibromyalgia and was hopeful that what I had was curable) I ended up at a pain clinic at a hospital. I felt that was better than just picking one off the street. I felt that I needed to go the safest way and that a pain doctor with Baylor College of medicine would care for my life. I went from Hydrocodone to Fentanyl to oxycontin to oxycodone, you name it and I have probably taken it. Two weeks ago I went to see a new pain doctor since we moved and mine was 80 miles away round trip. This doctor was very concerned about the pain medications I was taking. I was taking Dilaudid 4mg 5 times a day and Methadone 10mg 3 times a day (but generally only took it twice a day) and on that combination for over a year. Geez...I'm sorry this is so long. My appointment with the new pain doctor was on Monday, March 5th and I started "tapering" on Tuesday March 6th. He took me completely off Dilaudid and replaced it with Hydrocodone 7.5/325mg 1 tablet every 6 hours and Methadone 5mg 1 tablet three times a day. I know it doesn't seem like much compared to a lot of the stories on here that I have read. The first few days were horrible. My husband and I looked into rapid detox and having me do in-patient detox. I have never been away from my son and he is very close to me. I am disabled so I'm home with him all day. I have had so much aggravation that I have been yelling at my son during the day--one time he even covered his face. I am scaring MY OWN SON! I feel awful but it's like at the time I can't help it. I don't have any family to help us. How do I deal with the withdrawals? It's been 6 1/2 days and I'm still having withdrawals--not sure if it is from the lack on Dilaudid or the 5mg decrease in Methadone? Any advise would be greatly appreciated. I am in so much physical pain right now...not sure if it is from fibromyalgia or a symptom of withdrawals. I find myself taking klonopin (sp?) and Flexerall to help. I'm sorry this is so long.
    I'm grateful you found this pain doctor, as the pain med cocktail you were on previously is absolutely alarming. Complete withdrawal off opiates is generally pretty much over in a week, but it's hard to say with you - since you continue to use other opiates. Your mind and body are going to resist the change, and that will probably stir up more pain symptoms. Klonopin is NOT the answer; it is yet another highly addictive drug.

    Frankly, it's next to impossible to know how much pain you'd have without any opiates or klonopin - until you try it. Addiction to pain meds can actually provoke a tremendous amount of pain. It's our body's way to assure it can access the drugs. I went through this with chronic, daily migraines. I had to stop the narcotics, and was terribly fearful of what pain lay ahead. The thing is, once I had the narcotics OUT of my body, the migraines actually lessened. I've since seen the same thing happen with many others who took meds for chronic pain. I've seen this a number of times with fibromyalgia patients. Our body's actually brought on more pain at the time, to justify the drug use.

    Once we decide that we do not want to live our lives taking narcotics, and we take the steps to stop - we become much more open-minded to finding alternative treatments for our pain. It's like we can't even see what may work, as long as we're consumed by such powerful drugs. I hope and pray you decide to work toward stopping the opiates, and looking into other means of managing the fibro.

    God bless,
    Ruth

    PS Narcotic use will also increase fatigue and depression.

    You will know the truth - and only the truth can set you free.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22